MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1211, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a model #icv1211 perceval heart valve at the time of manufacture and release.
 
Event or Problem Description
The manufacturer was informed that perceval sutureless aortic heart valve size xl which was implanted on (b)(6) 2020 was explanted on (b)(6) 2023 due to degeneration.Based on the information received, at the end of 2022, a severe, symptomatic aortic stenosis was diagnosed.As reported, during the re-do surgery on (b)(6) 2023, the perceval prosthesis revealed calcified leaflets confirming the stenosis shown in echo.After the device was removed, due to dense adhesions with the aortic wall, the aortic root needed to be replaced as well.As such, mechanical conduit was used as a replacement.Reportedly, surgery was completed with no complications and no endocarditis was reported.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer.Gross examination revealed the prosthetic stenosis due to intrinsic and vegetating calcifications in all three leaflets.The stent and the skirt were covered by fibrous pannus that on the inflow side protruded 2-5mm into the lumen, narrowing the annulus, and contributes to stenosis.This prosthesis was oval.The free edge of leaflet b was outflow bent due to fibrous pannus at post 3 while the free edge of leaflet c was inflow bent due to fibrous pannus at the same post.Thrombus depositions were detected on both prosthetic sides.Reddish areas due to coagulated blood entrapment were present on almost all surfaces.All leaflets were almost stiff because of intrinsic and vegetating calcifications.Scars and/or mesothelial delaminations were visible where intrinsic calcifications became extrinsic.Yellowish areas due to calcifications were detected on both sides off all leaflets.Fibrous pannus depositions were visible along all adherent margins, on the crown and on some sinusal struts.The mesothelial surface of all leaflets was locally wrinkled.X-rays of the subject valve showed large intrinsic calcifications in all leaflets.Histological analyses were performed on samples taken from leaflets a and c.In the leaflet a, alizarin red s stain showed that the pericardium was thicker than normal because of large intrinsic calcifications; an intrinsic calcium nodule was also visible inside the leaflet c.In leaflets a and c, hematoxylin and eosin stain showed that the collagen bundles were disrupted, defibrated and homogenated.The pericardium of leaflet a was slightly thicker than normal.Red blood cells were visible on leaflets a and c.Inflammatory cells were present on leaflet a.Fibrous pannus depositions were visible on both surfaces of leaflets a and c.Thrombus depositions were visible on the mesothelial surface of leaflet c.Pericardial delaminations were detected on leaflets a and c.In leaflet c, gram stain showed some gram + bacteria.As reported in the scientific literature, structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).The presence of thrombus depositions, inflammatory cells, and bacteria colonies indicated the onset of an infective endocarditis in the acute phase.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval s valve.However, since little clinical history was provided, this cannot be ultimately confirmed.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key16632052
Report Number3004478276-2023-00128
Device Sequence Number5576983
Product Code LWR
UDI-Device Identifier00896208000443
UDI-Public(01)00896208000443(240)ICV1211(17)231011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model NumberPVS27
Device Catalogue NumberICV1211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight118 KG